Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 01, 2015, 06:37:30 PM

Login with username, password and session length


Members
  • Total Members: 26324
  • Latest: dimoj
Stats
  • Total Posts: 673279
  • Total Topics: 52131
  • Online Today: 199
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Opinions, PLease  (Read 692 times)

0 Members and 1 Guest are viewing this topic.

Offline wesley88

  • Member
  • Posts: 16
Opinions, PLease
« on: June 07, 2015, 04:19:44 PM »
First, thanks for all the input you guys give me. 

I spoke to my doctor about starting Agrifta.  She claims that she doesn't like prescribing it because "of minimal results."

Is this really true?  Just how effective is the drug in reducing the visceral fat in the gut?I'm confused.  Thanks. 

Offline Jeff G

  • Global Moderator
  • Member
  • Posts: 15,331
  • How am I doing Beren ?
Re: Opinions, PLease
« Reply #1 on: June 07, 2015, 04:37:53 PM »
First, thanks for all the input you guys give me. 

I spoke to my doctor about starting Agrifta.  She claims that she doesn't like prescribing it because "of minimal results."

Is this really true?  Just how effective is the drug in reducing the visceral fat in the gut?I'm confused.  Thanks. 

My doctor holds the same opinion and in my case my diabetes precludes me from using it.
Its a very expensive drug and works only as long as you take it. I hope others that have tried it chime in, I know we have a few members who use it .

Offline Wade

  • Global Moderator
  • Member
  • Posts: 605
Re: Opinions, PLease
« Reply #2 on: June 08, 2015, 12:46:51 PM »
Jeff speaks the truth, my Doc says the same.
Several years ago I tried serostem before egrifta was approved,
my blood sugar jumped into the three hundreds.
Wasn't worth becoming a diabetic. My sugar stays below 90 now.

The results are also slow,and the fat returns when stopped,
Also very expensive .
"Who put the pepper in the....Vaseline  ? " Coffee Butler

Offline wesley88

  • Member
  • Posts: 16
Re: Opinions, PLease
« Reply #3 on: June 08, 2015, 04:04:45 PM »
Guys, thanks.  I'm just very distressed over the increase in the visceral fat in my gut.  My intense aerobic workouts just don't seem reducing it.  I'm at a loss. 

Offline Jeff G

  • Global Moderator
  • Member
  • Posts: 15,331
  • How am I doing Beren ?
Re: Opinions, PLease
« Reply #4 on: June 08, 2015, 04:11:54 PM »
How long have you been poz and does your doctor think the fat accumulation is from your meds ?

I have the same problem but it dose'nt seem to be getting any worse thankfully . I need to do a better job of eating right as any normal weight gain in fat makes the problem seem larger than it is .

Offline Wade

  • Global Moderator
  • Member
  • Posts: 605
Re: Opinions, PLease
« Reply #5 on: June 09, 2015, 08:45:26 AM »
I also have visceral fat in my trunk ,
Mine stays about the same , did a med switch got the first time in years,
Just a few months ago
Hoping for some improvement.
"Who put the pepper in the....Vaseline  ? " Coffee Butler

Offline wesley88

  • Member
  • Posts: 16
Re: Opinions, PLease
« Reply #6 on: June 09, 2015, 09:04:48 AM »
Jeff:

I've been poz for six years. My Doc's "on the fence" as to my meds being the cause.  My diet is pretty much the same as it's been for years, even before becoming poz.  And, I've always worked out fairly regularly.  The visceral fat in my gut has increased dramatically since my diagnosis/taking the meds.  I was on Atripla at first when I noticed some gut increase.  Then, I was switched to Norvir, Prezista, Sustiva--that made the fat increase much worse.  I'm back on Atripla because I couldn't tolerate the PIs.  I'm still noticing fat accumulation.  Is there anything I can do to at least slow down the fat accumulation?  Thanks.

Offline Jeff G

  • Global Moderator
  • Member
  • Posts: 15,331
  • How am I doing Beren ?
Re: Opinions, PLease
« Reply #7 on: June 09, 2015, 09:14:06 AM »
I wish I could help you more ... Im knowledgeable on many HIV related issues but an expert on none. If the fat is hard fat then its is probably Lipo so about the only helpful thing I can suggest now is talk to your doctor again about a med change away from Atripla to a drug that may have a better profile for you. My lipo does not seem to be getting any worse and its something I can live with so maybe with a med change you can hold your own as well.

I would like to hear what other folks that have lipo has to say on this.   

Offline Miss Philicia

  • Member
  • Posts: 24,792
  • celebrity poster, faker & poser
Re: Opinions, PLease
« Reply #8 on: June 09, 2015, 10:19:11 AM »
Your doctor should be able to differentiate the fat issue -- i.e. whether or not it's actually visceral in nature. If I touched your belly I could do it myself probably. If it's truly majority visceral fat then it's permanent, as it's a mitochondrial dysfunction issue now. If you or your doctor thinks your HAART regimen is the cause then why haven't you switched to something else?

The bottom line is that it's impossible for us, users on an internet forum, to diagnose whether or not this is subcutaneous or visceral fat you are dealing with. You either need to be more insistent with your doctor or find a new one. But again, if it is visceral changing eating habits and exercise are not going to make it go away. A med change, however, would at least possibly have a chance of halting it.

btw, what are your lipid panel readings like?
« Last Edit: June 09, 2015, 10:29:04 AM by Miss Philicia »
"Iíve slept with enough men to know that Iím not gay"

Offline pozniceguy

  • Member
  • Posts: 1,221
  • Niceguy Dallas
Re: Opinions, PLease
« Reply #9 on: June 10, 2015, 12:06:13 AM »
Egrifta  works  in many  cases... I  have used it  for  several years..there was a period of  nearly  a year  when it was not available  and yes the  "hard fat " came back...been on it  again  now for a few months  and the  "hard fat"  has  softened  quite a bit...but  it seems to be taking much longer than the  first  time...
true  ,as  several people  commented,  it is  very  expensive  but so  far insurance is  covering it..  and copay  is  very  reasonable....  actual measured  reduction   from  35+  to 33 now..hoping to get back  to  32....

there was  some increase in the "sugar"  count... but  not to  the level of  needing insulin  just  diet control  and Glimeperide

Nick
remember the good times...honor the past but don't live there
Le stelle la notte sono grandie luminose, nel cuore profondo del Texas

 


Terms of Membership for these forums
 

© 2015 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.